Cutaneous Fixed Drug Eruption to Fluconazole

August 2010 | Volume 9 | Issue 8 | Case Report | 1025 | Copyright © 2010

Hobart W. Walling MD PhD and Brian L. Swick MD

Abstract

Fixed drug eruption (FDE) is an uncommon medication-induced cutaneous reaction. A case of fluconazole-induced FDE is described. A 64-year-old woman presented with eight ovoid hyperpigmented patches on the arms, palm and lower leg that had recurred multiple times at the identical sites at seemingly random intervals over the prior six months. The clinicopathologic diagnosis strongly favored FDE, though the culprit medication remained elusive. Further evaluation and oral rechallenge confirmed the diagnosis of FDE to fluconazole. The patient had not related the eruption to this medication due to the short courses of therapy and prior use without incident. FDE to fluconazole has only been rarely reported in the literature. The presentation and evaluation of FDE is reviewed.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles